Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 44, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2013, 1:59 PM EDT for Hampden County, Massachusetts. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 1:59 PM EDT (17:59 UTC)
- Expired
- Jul 1, 2013, 2:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Hampden County, MA
The radar
The Boston radar (KBOX), 102 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 2:23 PM EDT | TSTM WND DMG | Palmer, MA | TREE DOWN ON PINE STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 232 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379 WUUS51 KBOX 011759 SVRBOX CTC013-MAC013-011845- /O.NEW.KBOX.SV.W.0044.130701T1759Z-130701T1845Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 159 PM EDT MON JUL 1 2013 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS... NORTHWESTERN TOLLAND COUNTY IN NORTHERN CONNECTICUT... * UNTIL 245 PM EDT * AT 153 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SOMERS...OR 7 MILES SOUTHEAST OF SPRINGFIELD...AND MOVING NORTHEAST AT 20 MPH. THIS STORM HAS A HISTORY OF PRODUCING VERY DAMAGING WINDS IN THE WINDSOR LOCKS AREA. * LOCATIONS IMPACTED INCLUDE... PALMER...HAMPDEN...MONSON AND SOMERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS. GO INSIDE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF DRIVING BE PREPARED FOR LOW VISIBILITY AND DO NOT DRIVE THROUGH FLOODED ROADS. WHILE NOT IMMEDIATELY LIKELY...THESE STORMS MAY PRODUCE A SHORT LIVED TORNADO. MOVE TO A SAFE PLACE NOW IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4218 7230 4209 7217 4196 7250 4203 7251 TIME...MOT...LOC 1758Z 231DEG 18KT 4202 7248 $$ FIELD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 10:42 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 1, 10:42 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1042 AM EDT MON JUL 1 2013
.SYNOPSIS...
WARM AND MUGGY CONDITIONS WILL CONTINUE WITH HIT AND MISS SHOWERS
AND THUNDERSTORMS THROUGH MUCH OF THIS WEEK. THE CHANCES FOR
SHOWERS LOWER TOWARD THE END OF THIS WEEK INTO THIS WEEKEND AS
HIGH PRESSURE BACKS IN FROM THE WESTERN ATLANTIC.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM UPDATE...
FLASH FLOOD WATCH CONTINUES FOR INTERIOR SNE ALONG AND NW OF HFD-
ORH-MHT.
SHOWERS EXITING CAPE CANAL REGION THIS MORNING WHILE LEADING EDGE
OF HEAVIER SHOWERS MOVING INTO THE BERKSHIRES. MAIN FOCUS FOR
LOCALLY HEAVY RAINFALL AND FLASH FLOODING TODAY WILL BE ACROSS NW
MA AND SW NH CLOSEST TO THE SFC BOUNDARY. THIS BOUNDARY EXTENDS
FROM THE CATSKILLS TO THE BERKSHIRES AND IS NOT EXPECTED TO MOVE
MUCH TODAY WHICH WILL FOCUS BEST LOW LEVEL CONVERGENCE ACROSS NW
PORTION OF CWA. HOWEVER SCT SHOWERS/TSTMS POSSIBLE ANYWHERE IN
SNE. DESPITE DECENT DEEP LAYER SHEAR...SEVERE WEATHER THREAT IS
LOW THIS AFTERNOON AS INSTABILITY IS LIMITED WITH MLCAPES FORECAST
TO BE LESS THAN 1000 J/KG AND MID LEVEL LAPSE RATES ARE POOR. CANT
RULE OUT AN ISOLD STRONG TO SEVERE STORM...BUT HEAVY RAINFALL IS
THE PRIMARY THREAT IN THIS TROPICAL ENVIRONMENT WITH PWATS
FORECAST TO INCREASE TO 2"+.
CLOUDS WILL DOMINATE TODAY ALTHOUGH NOTING SOME DRIER AIR SOUTH
OF NEW ENG WHICH MAY RESULT IN SOME BREAKS ACROSS S COASTAL MA
AND CAPE/ISLANDS. TEMPS MOSTLY IN THE 70S WITH A FEW READINGS NEAR
80 IN THE MERRIMACK VALLEY. VERY HUMID WITH DEWPOINTS IN THE
UPPER 60S TO LOWER 70S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
SURFACE BOUNDARY WILL CONTINUE TO BE SET UP ACROSS NORTH AND WEST OF
THE REGION. MODELS ARE SHOWING THAT THE BOUNDARY WILL TAKE MORE OF A
WEST TO EAST ORIENTATION. AM HESITANT TO JUMP ON THAT AT THIS
MOMENT. REGARDLESS BELIEVE PRECIP WILL WANE FOR MUCH OF THE REGION
EXCEPT FOR AREAS ACROSS THE NORTHWEST PORTION OF THE FORECAST AREA.
THUNDER PROBABLY WILL DIMINISH SLIGHTLY AS HEATING IS
LOST...HOWEVER THERE IS STILL A POTENTIAL FOR ELEVATED CONVECTION.
TEMPERATURES WILL BE SIMILAR TO LAST NIGHT AS TROPICAL MOISTURE
PLUME CONTINUES TO STREAM ACROSS MUCH OF THE REGION.
TOMORROW...
SOME UNCERTAINTY LIES FOR TOMORROW. SOME MODELS KEEP HEAVY PRECIP
ACROSS THE NORTHWEST ZONES THROUGHOUT THE DAY...ALSO KEEPING MUCH OF
THE REGION SOCKED IN CLOUDS. OTHERS ARE SHOWING THE RAIN MOVING
OFF...CLOUDS COVER BREAKING AND ANOTHER ROUND OF SHOWERS AND
THUNDERSTORMS WILL DIURNALLY DEVELOP. LEANING TOWARDS THE SHOWER AND
THUNDERSTORM POTENTIAL AS BERMUDA HIGH CONTINUES TO PUSH DRY AIR IN
THE MID-LEVELS ACROSS THE REGION. THEREFORE THERE IS A CHANCE FOR
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE REGION. WITH
HIGH DEWPOINTS AND PWATS STILL...EXPECT HEAVY DOWNPOURS TO OCCUR.
THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED FOR THIS REGION.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
OVERVIEW AND MODEL PREFERENCES...
MEDIUM RANGE MODELS REMAIN VERY CONSISTENT IN KEEPING A HIGH
AMPLITUDE BLOCKING PATTERN IN PLACE ACROSS THE LOWER 48 THROUGH
THIS PERIOD. AS THE LONGWAVE TROUGH ACROSS THE CENTRAL U.S.
STARTS TO SLOWLY RETROGRADE WEST...THE WESTERN EXTENT OF THE
BERMUDA HIGH WILL FOLLOW SUIT. WE WILL STILL HAVE A THREAT OF
SHOWERS/TSTMS...THOUGH THIS THREAT WILL GRADUALLY LOWER FROM EAST-
WEST LATE THIS WEEK.
A TROPICAL AIRMASS WILL REMAIN IN PLACE THROUGH THIS PERIOD WITH
PERSISTENT SOUTH-SOUTHWEST WINDS. PRECIPITABLE WATER VALUES REMAIN
IN THE 2.0 TO 2.2 INCH RANGE...SO ANY SHOWERS/TSTMS COULD PRODUCE
HEAVY RAINFALL. THIS ALONG WITH CONTINUED POTENTIAL TRAINING OF
CELLS IN THE DEEP SOUTHWEST FLOW WILL KEEP THE THREAT OF LOCALIZED
FLOODING GOING. AT THIS POINT...LOOKS LIKE THE BIGGEST THREAT
WILL BE ACROSS SOUTHERN NH/NORTH CENTRAL AND WESTERN MA INTO
NORTHERN CT THROUGH AT LEAST WEDNESDAY.
VERY GOD RUN-TO-RUN CONSISTENCY AND OVERALL AGREEMENT AMONGST THE
01/00Z GUIDANCE SUITE. ONCE AGAIN USED THE CONSENSUS SOLUTION TO
TREND THE ONGOING FORECAST. STILL ONLY AVERAGE CONFIDENCE IN THE
SMALLER-SCALE DETAILS SUCH AS THE TIMING OF INDIVIDUAL SHORTWAVES.
THESE ISSUES WILL RESOLVE THEMSELVES AS WE GO FORWARD IN TIME.
DETAILS...
WEDNESDAY-THURSDAY...CONTINUE TO NOTE CHANCE POPS...MAINLY ACROSS
THE FAR INTERIOR. LOOKS LIKE COVERAGE OF SHOWERS AND THUNDERSTORMS
WILL BE SLOWLY LOWERING EACH DAY AS THE WESTERN ATLANTIC RIDGE
BUILDS WEST. BEST CHANCES FOR RAINFALL WILL BE DURING THE
AFTERNOON/EARLY EVENING HOURS EACH DAY...THOUGH CAN NOT RULE OUT
SOME SHOWERS CONTINUING OVERNIGHT. HEAVY DOWNPOURS IN ANY
CONVECTION WILL CONTINUE.
FRIDAY-SUNDAY...CONTINUED WITH CHANCE POPS FRIDAY WITH A WEAK
SURFACE TROUGH EXPECTED IN OUR VICINITY. LOWERED POPS TO SLIGHT
CHANCE FOR THIS WEEKEND AS MORE RIDGING ALOFT IS EXPECTED TO BE IN
PLACE.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
MODERATE CONFIDENCE IN TRENDS. LOW CONFIDENCE ON TIMING.
TODAY...CONDITIONS WILL SLOWLY IMPROVE DURING THE DAY EITHER TO
ALL MVFR OR POSSIBLY TO LOW-END VFR ACROSS THE INTERIOR...BUT
LOWER AGAIN THIS EVENING. THERE IS A POSSIBILITY OF SOME CLEARING
ACROSS THE FAR SOUTHEAST TERMINALS THIS AFTERNOON...BUT LOW
CONFIDENCE. WIDESPREAD SHRA/TSRA WILL BE FOCUSED ACROSS NW PORTION
OF CWA.
TONIGHT...MAINLY MVFR/IFR ACROSS MANY SITES. LOW CONFIDENCE IN
FOG. EXPECT ON AND OFF SHOWERS WITH ISOLATED THUNDER OVERNIGHT
WHICH WILL DROP SITES TO IFR/LIFR. BEST REGION FOR THIS TO OCCUR
IS FROM KBAF TO KMHT AND NORTHWEST.
TUESDAY...EXPECT GRADUAL IMPROVEMENT THROUGHOUT THE DAY. POSSIBLE
REACHING VFR. OTHERWISE ANOTHER ROUND OF SHOWERS/THUNDERSTORMS
WILL DROP TERMINALS TO MVFR/IFR.
KBOS TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS. MVFR/VFR
CONDITIONS CURRENTLY DROP TO MVFR CIGS TONIGHT. OTHERWISE SLIGHT
IMPROVEMENT TODAY UNTIL SHRA/TSRA DROPPING TO MVFR/IFR.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF TRENDS. IFR IN STRATUS
NOW...IMPROVING TO MVFR TODAY. OTHERWISE EXPECT SHRA/TSRA
DROPPING CONDITIONS TODAY UNTIL TUESDAY.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
MODERATE CONFIDENCE.
NO CHANGES IN THE WEATHER PATTERN THROUGH MOST OF THIS WEEK.
THIS WILL MEAN SHOWERS AND SCATTERED TSTMS THROUGH AT LEAST
THURSDAY...SOME WITH HEAVY DOWNPOURS. THE DAYTIME MAY HAVE A
BASELINE OF VFR...BUT WITH MVFR-IFR CIGS AND VSBYS IN ANY
SHOWERS/TSTMS. THE VERY HUMID AIRMASS LINGERS THROUGH THIS
PERIOD...SO LATE NIGHT AND EARLY MORNING FOG WILL BRING IFR-LIFR
CIGS/VSBYS. THE LOW CLOUDS AND FOG MAY LINGER DURING THE DAYTIME
ACROSS PARTS OF THE CAPE AND ISLANDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE.
EXPANDED SMALL-CRAFT ADVISORIES ACROSS THE OPEN WATERS FOR THE
PERIOD. ADDITIONAL HAZARDS INCLUDE CLUSTERS OF SHOWERS AND
THUNDERSTORMS...ALONG WITH FOG ACROSS THE SOUTH-SHORE WATERS.
VISIBILITIES LESS THAN ONE NAUTICAL MILE OR LESS WILL BE POSSIBLE AT
TIMES...ESPECIALLY DURING THE EVENING PERIODS. GUSTS UP TO 25 KTS
WILL BE POSSIBLE ON TUESDAY...ESP IN THE INNER WATERS OF CAPE COD
AND THE ISLANDS.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
MODERATE CONFIDENCE THROUGH THE PERIOD.
PERSISTENT SOUTHWEST FLOW GRADUALLY SHIFTS MORE WESTERLY THURSDAY
INTO FRIDAY. THESE WINDS...ALONG WITH CONTINUING SWELLS...SHOULD
MAINTAIN ROUGH SEAS ACROSS THE OUTER COASTAL WATERS INTO FRIDAY.
PATCHY VSBYS BELOW 1SM IN FOG MAINLY DURING THE NIGHTTIME HOURS.
&&
.CLIMATE...
PLEASE FIND THE TOP 5 WETTEST JUNE RAINFALL TOTALS FOR EACH OF
OUR FOUR CLIMATE SITES...THESE INCLUDE RAINFALL TOTALS FOR JUNE
2013 ENDING AT 1 AM THE MORNING OF JULY 1ST...
BOSTON...
1. 13.20 INCHES IN 1982
2. 11.58 INCHES IN 1998
3. 10.50 INCHES IN 2013
4. 10.09 INCHES IN 2006
5. 9.13 INCHES IN 1931
HARTFORD...
1. 13.60 INCHES IN 1982
2. 10.79 INCHES IN 2013
3. 9.66 INCHES IN 1972
4. 9.16 INCHES IN 2006
5. 8.08 INCHES IN 1937
PROVIDENCE...
1. 11.08 INCHES IN 1982
2. 10.08 INCHES IN 2013
3. 9.61 INCHES IN 1998
4. 9.24 INCHES IN 2006
5. 7.21 INCHES IN 1938
WORCESTER...
1. 12.17 INCHES IN 1982
2. 10.06 INCHES IN 2013
3. 9.68 INCHES IN 1998
4. 9.25 INCHES IN 1972
5. 8.31 INCHES IN 1922
&&
.EQUIPMENT...
KBOX 88D IS OUT OF SERVICE DUE TO A MECHANICAL ISSUE. TECHNICIANS
ARE ON SITE AND WORKING ON THE ISSUE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CTZ002.
MA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MAZ002>004-
008>011-026.
NH...FLASH FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY
MORNING FOR NHZ011-012-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT TUESDAY FOR ANZ235-237-
254>256.
&&
SYNOPSIS...BELK/DUNTEN
NEAR TERM...KJC/DUNTEN
SHORT TERM...DUNTEN
LONG TERM...BELK
AVIATION...BELK/KJC/DUNTEN
MARINE...BELK/KJC/DUNTEN
CLIMATE...
EQUIPMENT...Hazardous weather outlook, Jul 1, 5:09 AM EDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 509 AM EDT MON JUL 1 2013 CTZ002-MAZ002>004-008>011-026-020915- HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- 509 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR HARTFORD COUNTY CONNECTICUT AND NORTH CENTRAL AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THOUGH THURSDAY...A BROAD AREA OF RAIN WITH EMBEDDED HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL IMPACT THIS AREA. SIGNIFICANT RAINFALL AMOUNTS OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE... POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING OF BOTH URBAN AREAS AND SMALL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. CTZ003-004-MAZ005>007-012>019-021-022-024-RIZ001>005-020915- TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 509 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT EXCEPT FOR HARTFORD COUNTY...SOUTH CENTRAL MASSACHUSETTS AND MOST OF EASTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS COULD LEAD TO LOCALLY HEAVY RAINFALL. THIS HEAVY RAINFALL COULD LEAD TO POOR-DRAINAGE AND URBAN NUISANCE FLOODING LATER TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALIZED SIGNIFICANT RAINFALL OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE EARLY THIS WEEK...POTENTIALLY RESULTING IN FLASH FLOODING OF BOTH URBAN AREAS AND SMALL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. MAZ020-023-RIZ006-007-020915- SOUTHERN BRISTOL MA-DUKES MA-WASHINGTON RI-NEWPORT RI- 509 AM EDT MON JUL 1 2013 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE PORTIONS OF SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOCALIZED SIGNIFICANT RAINFALL OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE EARLY THIS WEEK...POTENTIALLY RESULTING IN FLASH FLOODING OF BOTH URBAN AREAS AND SMALL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY. NHZ011-012-015-020915- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 509 AM EDT MON JUL 1 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THOUGH THURSDAY...A BROAD AREA OF RAIN WITH EMBEDDED HEAVY RAIN SHOWERS AND THUNDERSTORMS WILL IMPACT THIS AREA. SIGNIFICANT RAINFALL AMOUNTS OVER A SHORT PERIOD OF TIME WILL BE POSSIBLE... POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING OF BOTH URBAN AREAS AND SMALL RIVERS...CREEKS AND STREAMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 509 AM EDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. DENSE FOG WILL BE POSSIBLE ALONG THE SOUTH COAST RESULTING IN VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DENSE FOG WILL BE POSSIBLE ALONG THE SOUTH COAST RESULTING IN VISIBILITIES DOWN TO A QUARTER MILE OR LESS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RIZ008-020915- BLOCK ISLAND RI- 509 AM EDT MON JUL 1 2013 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 1, 1:14 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
114 PM EDT MON JUL 1 2013
NHZ012-011745-
EASTERN HILLSBOROUGH NH-
114 PM EDT MON JUL 1 2013
...STRONG THUNDERSTORMS IN HILLSBOROUGH COUNTY...
AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HUDSON...OR 2 MILES EAST OF
NASHUA...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THIS
STORM...ALONG WITH HEAVY DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
NASHUA AND HUDSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
THIS STORM MAY STRENGTHEN AND BECOME CAPABLE OF PRODUCING DAMAGING
WINDS OR LARGE HAIL. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
&&
LAT...LON 4282 7138 4280 7136 4278 7136 4278 7136
4277 7135 4276 7132 4271 7147 4278 7152
4283 7143
TIME...MOT...LOC 1710Z 240DEG 21KT 4276 7144
FIELDSpecial weather statement, Jul 1, 1:19 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
119 PM EDT MON JUL 1 2013
CTZ002-003-011800-
TOLLAND CT-HARTFORD CT-
119 PM EDT MON JUL 1 2013
...STRONG THUNDERSTORMS...
AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EAST GRANBY...OR 2 MILES SOUTHWEST OF
WINDSOR LOCKS...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM ALONG WITH
LOCALIZED STREET FLOODING.
LOCATIONS IMPACTED INCLUDE...
WINDSOR LOCKS...ENFIELD...ELLINGTON...WINDSOR...EAST GRANBY AND
SUFFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
LAT...LON 4203 7261 4203 7258 4204 7252 4189 7236
4184 7269 4191 7275
TIME...MOT...LOC 1714Z 223DEG 22KT 4191 7270
THOMPSONLocal storm report, Jul 1, 1:46 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
146 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM TSTM WND DMG AGAWAM 42.07N 72.62W
07/01/2013 HAMPDEN MA EMERGENCY MNGR
TREES DOWN ON MEADOW ST AND HARVEY JOHNSON DR. OVER 12
CARS UNDER TREES. WIRES DOWN ON REGENCY PARK DR AND HUNT
ST.
&&
EVT/CDMLocal storm report, Jul 1, 1:51 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
151 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLASH FLOOD SOUTH HADLEY 42.27N 72.57W
07/01/2013 HAMPSHIRE MA TRAINED SPOTTER
ROUTE 202 AT ROUTE 33 UNDER ONE FOOT OF WATER. STREET
FLOODED.
&&
EVT/CDMLocal storm report, Jul 1, 1:54 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
154 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG WINDSOR LOCKS 41.93N 72.66W
07/01/2013 HARTFORD CT AMATEUR RADIO
4 INCH DIAMETER TREE BRANCHES DOWN. UP TO 8 INCH
DIAMETER TREES SNAPPED AND DOWNED IN AREA OF ROUTE 20
AND 91 NEAR BRADLEY AIRPORT.
&&
EVT/CDMLocal storm report, Jul 1, 1:59 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG EAST WINDSOR 41.85N 72.60W
07/01/2013 HARTFORD CT AMATEUR RADIO
SEMI TRUCK BLOWN OVER ON I-91 SOUTH AT EXIT 44 AND EXIT
SIGN BLOWN DOWN. PART OF SPORTS ARENA DOME BY EXIT 44
BLOWN OFF AND IN ROADWAY.
&&
EVT/CDMThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:01 AM EDT | Flash Flood Watch | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 64 hr |
| Jul 1, 4:50 AM EDT | Rip Current Statement | BOX | Bristol, Dukes | 15 hr |
| Jul 1, 12:02 PM EDT | Flash Flood Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 3 hr |
| Jul 1, 12:15 PM EDT | Special Weather Statement | BOX | Hampden | 60 min |
| Jul 1, 12:49 PM EDT | Special Weather Statement | BOX | Worcester | 41 min |
| Jul 1, 1:32 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 4 hr |
| Jul 1, 2:23 PM EDT | Areal Flood Advisory | BOX | Essex, Middlesex, Worcester | 3 hr |
| Jul 1, 2:25 PM EDT | Tornado Warning | BOX | Essex, Middlesex, Worcester | 50 min |
| Jul 1, 2:39 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jul 1, 2:46 PM EDT | Flash Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jul 1, 2:56 PM EDT | Tornado Warning | BOX | Essex | 49 min |
| Jul 1, 3:17 PM EDT | Special Marine Warning | BOX | 43 min | |
| Jul 1, 3:27 PM EDT | Flash Flood Warning | BOX | Essex | 2 hr |
| Jul 1, 3:35 PM EDT | Tornado Warning | BOX | Essex, Middlesex | 40 min |
| Jul 1, 3:57 PM EDT | Tornado Warning | BOX | Essex, Middlesex, Suffolk | 33 min |
| Jul 1, 4:00 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jul 1, 4:03 PM EDT | Small Craft Advisory for Hazardous Seas | BOX | 48 hr | |
| Jul 1, 4:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Jul 1, 5:22 PM EDT | Areal Flood Advisory | BOX | Essex | 113 min |
| Jul 1, 1:19 PM EDT | Special Weather Statement | BOX | 41 min | |
| Jul 1, 1:31 PM EDT | Tornado Warning | BOX | Capitol Planning Region | 29 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2013Severe Thunderstorm Warnings in Connecticut, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.